I am 32, and have always had clear skin. Suddenly, I have started to get relatively large spots on both sides of my forehead. I have stoped my contraceptive pill about 4 months ago - can it still be connected? What can I do?
Yep, going off the pill does it to you
Hello! Sounds like the cause of your acne is hormonal - definitely could be connected to the contraceptive pill, and possibly other factors like stress. I think it is worth looking into starting using a retinoid for you: this family of ingredients work both for preventing early signs of aging, as well as against acne. Depending on where you live, you might be able to access Differin gel (the active ingredient is a retinoid adapalene - it is especially effective against acne). It is available over the counter in the US, but not in Europe. If adapalene is hard to get for you, you could go for a retinol, HPR, or retinal. Here is an example routine that might work for you: https://whatsinmyjar.com/skincare-routines/public/978#discussion
Sorry, I forgot to mention: to speed up the results, you might want to also add a product with benzoyl peroxide for the first couple of weeks (it is likely to work faster than a retinoid, but the results from retinoids are more sustainable). This would only work if your skin is not sensitive.
Thank you for the quick response! I think I can buy Differin where I am. So I use it in the evening, after cleansing and then put a moisturiser on top? How long do I need to wait before the moisturiser?
yes, that's right! A couple of seconds between the Differin and moisturizer will be enough. I would also recommend to only use Differin every second night for the first 2 weeks, and if your skin reacts well (it's normal to have a little bit of dryness in the beginning, but it should go away by week 2-4), you can start applying it every night. It's better to go slowly and build up your skin's tolerance. And please do not forget a sunscreen in the morning!